Alert archive / Pennsylvania / Flash Flood Watches in 2015
Flash Flood Watch 9, NWS State College, PA
NWS State College, PA issued this flash flood watch at Sep 29, 2015, 4:19 AM EDT for 24 counties in Pennsylvania. It took effect at Sep 29, 2015, 4:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2015, 4:19 AM EDT (08:19 UTC)
- In effect from
- Sep 29, 2015, 4:00 PM EDT
- Expired
- Sep 30, 2015, 3:56 AM EDT
- In force
- 12 hr
- Issued by
- NWS State College, PA
- Flood severity
- None
All 24 counties
Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Cumberland County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Perry County, PA, Potter County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA
The radar
The State College radar (KCCX), 12 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 8.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
134 WGUS61 KCTP 290819 FFACTP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 419 AM EDT TUE SEP 29 2015 ...WIDESPREAD HEAVY RAIN EXPECTED THIS AFTERNOON THROUGH WEDNESDAY MORNING... .A SLOW MOVING COLD FRONTAL BOUNDARY...POTENT UPPER LEVEL DISTURBANCE...AND EXTENSIVE PLUME OF DEEP TROPICAL MOISTURE WILL COMBINE TO BRING MUCH OF CENTRAL PENNSYLVANIA HEAVY RAINFALL OF 2 TO 3.5 INCHES OF RAIN OVER THE UPCOMING 36 HOURS. NARROW BANDS OF MUCH HIGHER AMOUNTS OF 4 TO 5 INCHES ARE POSSIBLE. THESE HIGHER AMOUNTS COULD LEAD TO FLOODING OF SMALL STREAMS AND CREEKS WITH EVENTUAL SIGNIFICANT RISES ON AREA RIVERS DURING THE SECOND HALF OF THE WEEK. PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049-050- 056-063-292000- /O.NEW.KCTP.FF.A.0009.150929T2000Z-150930T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-PERRY-CUMBERLAND- INCLUDING THE CITIES OF...COUDERSPORT...ST. MARYS...RIDGWAY... EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION... LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG... CHAMBERSBURG...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE... LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...NEWPORT... CARLISLE 419 AM EDT TUE SEP 29 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF CENTRAL PENNSYLVANIA... INCLUDING THE FOLLOWING BEDFORD...BLAIR...CAMBRIA...CAMERON... CLEARFIELD...CUMBERLAND...ELK...FRANKLIN...FULTON... HUNTINGDON...JUNIATA...MIFFLIN...NORTHERN CENTRE...NORTHERN ... CLINTON...NORTHERN LYCOMING...PERRY...POTTER...SNYDER... SOMERSET...SOUTHERN CENTRE...SOUTHERN CLINTON...SOUTHERN LYCOMING...SULLIVAN...TIOGA AND UNION. * FROM 4 PM EDT THIS AFTERNOON THROUGH WEDNESDAY MORNING * WIDESPREAD HEAVY RAIN OF 2 TO 3.5 INCHES WILL OCCUR THIS AFTERNOON THROUGH WEDNESDAY MORNING...WITH LOCALIZED BANDS OF 4 TO 5 INCHES POSSIBLE. * THE HEAVIEST RAIN AND MOST RAPID RISES ON AREA STREAMS AND CREEKS WILL BE MOST LIKELY AROUND...OR AFTER DUSK TONIGHT. FLOODING AT NIGHT IS ESPECIALLY DANGEROUS...SINCE HEAVY RAIN AND POOR VISIBILITY COULD MAKE IT DIFFICULT TO SEE AREAS OF FLOODING...DEBRIS ON THE ROADS...OR EVEN WASHED OUT ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ LAMBERT/RADZANOWSKI
4 follow-up statements
722 WGUS61 KCTP 291414 FFACTP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 1014 AM EDT TUE SEP 29 2015 ...WIDESPREAD HEAVY RAIN EXPECTED THIS AFTERNOON THROUGH MIDDAY WEDNESDAY... .A SLOW MOVING COLD FRONTAL BOUNDARY...POTENT UPPER LEVEL DISTURBANCE...AND EXTENSIVE PLUME OF DEEP TROPICAL MOISTURE WILL COMBINE TO BRING MUCH OF CENTRAL PENNSYLVANIA HEAVY RAINFALL OF 3 TO 4 INCHES OF RAIN OVER THE UPCOMING 36 HOURS. NARROW BANDS OF 4 TO 6 INCHES OR MORE ARE LIKELY. THESE HIGHER AMOUNTS WILL LEAD TO FLOODING OF SMALL STREAMS AND CREEKS WITH EVENTUAL SIGNIFICANT RISES ON AREA RIVERS DURING THE SECOND HALF OF THE WEEK. PAZ004-005-301600- /O.EXA.KCTP.FF.A.0009.150929T2000Z-150930T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WARREN-MCKEAN- INCLUDING THE CITIES OF...WARREN...BRADFORD 1014 AM EDT TUE SEP 29 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH MIDDAY WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING MCKEAN AND ...WARREN. * FROM 4 PM EDT THIS AFTERNOON THROUGH MIDDAY WEDNESDAY. * WIDESPREAD HEAVY RAIN OF 2.5 TO 3.5 INCHES WILL OCCUR THIS AFTERNOON THROUGH MIDDAY WEDNESDAY...WITH LOCALIZED BANDS OF 4 TO 5 INCHES POSSIBLE. * THE HEAVIEST RAIN AND MOST RAPID RISES ON AREA STREAMS AND CREEKS WILL BE MOST LIKELY AROUND...OR AFTER DUSK TONIGHT. FLOODING AT NIGHT IS ESPECIALLY DANGEROUS...SINCE HEAVY RAIN AND POOR VISIBILITY COULD MAKE IT DIFFICULT TO SEE AREAS OF FLOODING...DEBRIS ON THE ROADS...OR EVEN WASHED OUT ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049-050- 056-063-301600- /O.CON.KCTP.FF.A.0009.150929T2000Z-150930T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-PERRY-CUMBERLAND- INCLUDING THE CITIES OF...COUDERSPORT...ST. MARYS...RIDGWAY... EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION... LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG... CHAMBERSBURG...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE... LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...NEWPORT... CARLISLE 1014 AM EDT TUE SEP 29 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH MIDDAY WEDNESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING BEDFORD...BLAIR...CAMBRIA...CAMERON...CLEARFIELD... CUMBERLAND...ELK...FRANKLIN...FULTON...HUNTINGDON...JUNIATA... MIFFLIN...NORTHERN CENTRE...NORTHERN ...CLINTON...NORTHERN LYCOMING...PERRY...POTTER...SNYDER...SOMERSET...SOUTHERN CENTRE...SOUTHERN CLINTON...SOUTHERN LYCOMING...SULLIVAN... TIOGA AND UNION. * FROM 4 PM EDT THIS AFTERNOON THROUGH MIDDAY WEDNESDAY. * WIDESPREAD HEAVY RAIN OF 3 TO 4 INCHES WILL OCCUR THIS AFTERNOON THROUGH MIDDAY WEDNESDAY...WITH LOCALIZED BANDS OF 4 TO 6 INCHES OR MORE POSSIBLE. * THE HEAVIEST RAIN AND MOST RAPID RISES ON AREA STREAMS AND CREEKS WILL BE MOST LIKELY AROUND...OR AFTER DUSK TONIGHT. FLOODING AT NIGHT IS ESPECIALLY DANGEROUS...SINCE HEAVY RAIN AND POOR VISIBILITY COULD MAKE IT DIFFICULT TO SEE AREAS OF FLOODING...DEBRIS ON THE ROADS...OR EVEN WASHED OUT ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ DEVOIR
204 WGUS61 KCTP 292048 FFACTP FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 448 PM EDT TUE SEP 29 2015 ...WIDESPREAD HEAVY RAIN EXPECTED THIS EVENING THROUGH MIDDAY WEDNESDAY... .A SLOW MOVING COLD FRONT WILL INTERACT WITH TROPICAL MOISTURE TO BRING HEAVY RAINFALL TO MUCH OF CENTRAL PENNSYLVANIA THIS EVENING THROUGH WEDNESDAY MORNING. PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049- 050-056-063-300500- /O.CON.KCTP.FF.A.0009.000000T0000Z-150930T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-PERRY- CUMBERLAND- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...MANSFIELD...WELLSBORO... TROUT RUN...LAPORTE...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...NEWPORT...CARLISLE 448 PM EDT TUE SEP 29 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING BEDFORD...BLAIR...CAMBRIA...CAMERON...CLEARFIELD... CUMBERLAND...ELK...FRANKLIN...FULTON...HUNTINGDON...JUNIATA... MCKEAN...MIFFLIN...NORTHERN CENTRE...NORTHERN ...CLINTON... NORTHERN LYCOMING...PERRY...POTTER...SNYDER...SOMERSET... SOUTHERN CENTRE...SOUTHERN CLINTON...SOUTHERN LYCOMING... SULLIVAN...TIOGA...UNION AND WARREN. * THROUGH WEDNESDAY MORNING * WIDESPREAD HEAVY RAIN OF 1 TO 3 INCHES WILL OCCUR TONIGHT...WITH LOCALIZED BANDS OF 4 TO 6 INCHES POSSIBLE...ESPECIALLY ACROSS THE NORTHWEST PART OF THE STATE. * THE HEAVIEST RAIN AND MOST RAPID RISES ON AREA STREAMS AND CREEKS WILL BE MOST LIKELY AROUND...OR AFTER DUSK TONIGHT. FLOODING AT NIGHT IS ESPECIALLY DANGEROUS...SINCE HEAVY RAIN AND POOR VISIBILITY COULD MAKE IT DIFFICULT TO SEE AREAS OF FLOODING...DEBRIS ON THE ROADS...OR EVEN WASHED OUT ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
721 WGUS61 KCTP 300258 FFACTP FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 1058 PM EDT TUE SEP 29 2015 ...WIDESPREAD HEAVY RAIN EXPECTED OVERNIGHT... .A SLOW MOVING COLD FRONT WILL INTERACT WITH TROPICAL MOISTURE TO BRING HEAVY RAINFALL TO MUCH OF CENTRAL PENNSYLVANIA THIS EVENING THROUGH EARLY WEDNESDAY MORNING. PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049- 050-056-063-301100- /O.CON.KCTP.FF.A.0009.000000T0000Z-150930T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-PERRY- CUMBERLAND- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...MANSFIELD...WELLSBORO... TROUT RUN...LAPORTE...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...NEWPORT...CARLISLE 1058 PM EDT TUE SEP 29 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING BEDFORD...BLAIR...CAMBRIA...CAMERON...CLEARFIELD... CUMBERLAND...ELK...FRANKLIN...FULTON...HUNTINGDON...JUNIATA... MCKEAN...MIFFLIN...NORTHERN CENTRE...NORTHERN ...CLINTON... NORTHERN LYCOMING...PERRY...POTTER...SNYDER...SOMERSET... SOUTHERN CENTRE...SOUTHERN CLINTON...SOUTHERN LYCOMING... SULLIVAN...TIOGA...UNION AND WARREN. * THROUGH WEDNESDAY MORNING * WIDESPREAD HEAVY RAIN OF 1 TO 3 INCHES WILL OCCUR TONIGHT... WITH LOCALIZED TOTALS OF 4 TO 7 INCHES FROM AROUND DUBOIS NORTHEAST TO AROUND COUDERSPORT. * THE HEAVIEST RAIN WILL TAPER OFF LATE TONIGHT. HOWEVER...RESIDUAL FLOODING IS POSSIBLE IN SOME SPOTS THROUGH LATE WEDNESDAY MORNING. FLOODING AT NIGHT IS ESPECIALLY DANGEROUS...SINCE HEAVY RAIN AND POOR VISIBILITY COULD MAKE IT DIFFICULT TO SEE AREAS OF FLOODING...DEBRIS ON THE ROADS...OR EVEN WASHED OUT ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
941 WGUS61 KCTP 300756 FFACTP FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 356 AM EDT WED SEP 30 2015 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049- 050-056-063-300900- /O.CAN.KCTP.FF.A.0009.000000T0000Z-150930T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-PERRY- CUMBERLAND- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...MANSFIELD...WELLSBORO... TROUT RUN...LAPORTE...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...NEWPORT...CARLISLE 356 AM EDT WED SEP 30 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL PENNSYLVANIA HAS BEEN CANCELLED. HEAVY RAIN HAS EXITED THE REGION. PERIODS OF LIGHT TO MODERATE RAIN WILL CONTINUE TO FALL ACROSS THE CENTRAL AND NORTHERN MOUNTAINS OF PENNSYLVANIA...ALONG WITH THE LAUREL HIGHLANDS EARLY TODAY. THE RAIN WILL GRADUALLY DIMINISH TO SHOWERS BY LATE THIS MORNING...AND WATER LEVELS ON STREAMS AND CREEKS WILL RECEDE. MINOR PONDING OF WATER IN LOW LYING AREAS WILL LINGER THROUGH THE MID MORNING HOURS IN PLACES THAT RECEIVED OVER 2 INCHES OF RAIN. $$ LAMBERT
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood watch went out at Sep 29, 3:31 AM EDT, 48 minutes earlier.
Area forecast discussion, Sep 29, 3:31 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 331 AM EDT TUE SEP 29 2015 .SYNOPSIS... A COLD FRONT WILL PUSH SOUTH ACROSS PENNSYLVANIA LATE TODAY...THEN STALL OUT SOUTH OF THE STATE. AN EXTENSIVE NORTHEAST/SOUTHWEST PLUME OF TROPICAL MOISTURE WILL FOCUS ON THE FRONT AND BRING A SOAKING RAIN TO MUCH OF CENTRAL AND EASTERN PENNSYLVANIA TONIGHT THROUGH WEDNESDAY. UNSETTLED CONDITIONS WILL PREVAIL FOR THE REMAINDER OF THE WEEK...AS A SLOW MOVING COASTAL LOW AFFECTS PORTIONS OF THE MID ATLANTIC REGION LATE IN THE WEEK. && .NEAR TERM /UNTIL 8 AM THIS MORNING/... 145 AM UPDATE... MULTI-LAYERED CLOUDS CONTINUE TO STREAM NE ACROSS THE FCST AREA... WITH JUST SOME BRIEF AND ISOLATED LIGHT SHOWERS...AHEAD OF INCREASING PWATS AND THE NOSE OF A PLUME OF DEEP TROPICAL MOISTURE. THE CLOUD COVER WILL KEEP THE EARLY MORNING...MIN TEMPS 15-20 DEG F ABOVE NORMAL LOWS...IN THE 40S TO LOWER 50S. CONCERNING HEAVY RAIN THREAT LATER TODAY THROUGH WED...THERE IS QUITE GOOD MODEL CONSENSUS ON THE HIGH PROBABILITY OF A WIDESPREAD HEAVY RAIN EVENT...WITH A SLIGHTLY LESSER AGREEMENT OF THE PRECISE LOCATION. A LARGE QPF SPREAD OF GREATER THAN A FACTOR OF 2 EXISTS BETWEEN THE VERY WET NAM...AND THE GFS/GEFS/SREF/EC. GFS IS THE FURTHEST SE WITH THE QPF AXIS/FROM THE LAURELS TO NRN POCONOS...WHILE THE EC HAS THE HEAVIEST RAIN ACROSS THE NW AND NCENT MTNS...75NM OR SO FURTHER NW. AREA RIVERS AND STREAM BASIN CAN HANDLE QUITE A LOT OF RAIN /3.5-4.5 INCHES OVER A 3-12 HOUR PERIOD/...WHICH IS WHERE THE BULK OF MODEL STORM TOTAL QPF LIES. HOWEVER...THE EXCESSIVE AMOUNTS OF 8-11 INCHES PAINTED BY THE NAM FROM NEAR KJST AND KIDI...NORTHEAST TO KDUJ AND LELM WOULD UNDOUBTEDLY CAUSE SIGNIFCANT FLOODING PROBLEMS. FEEL THAT THE EXTENSIVE PLUME OF THE EXCESSIVE QPF IS OVERDONE ON THE NAM. HOWEVER...THE SYNPOTIC SETUP WITH PWAT ANOMALIES OF AROUND 3 SIGMA...AND WELL-DEFINED/SLOW MOVING JET ENTRANCE ABOVE THE SFC CFRONT...WILL COMBINE WITH GENERALLY LOW CAPES OF SEVERAL HUNDRED J/KG TO BRING SLOW-MOVING/TRAINING BANDS OF HEAVY SHOWERS AND LOW-TOPPED TSRA LATER TODAY INTO TONIGHT WITH HIGHLY LOCALIZED RAINFALL AMOUNTS EXCEEDING 5 INCHES OVER A 12 HOUR PERIOD. WPC QPF FORECAST FOR THROUGH 48 HOURS IS 2.5 TO 4 INCHES ACROSS PORTIONS OF CENTRAL PENN AND THE ALLEGHENY PLATEAU. 1045 PM UPDATE... INTERESTING TO WATCH THE NEW 00Z NAM COME IN...BUT MOSTLY FOR WHAT IT SAYS FOR TUES/NIGHT. IN THE NEAR- TERM...NO CHANGES FORSEEN AS THE SPRINKLES ARE WELL- HANDLED AND REAL ORGANIZATION TO THE PRECIPITATION DOES NOT OCCUR UNTIL AFTER SUNRISE. 745 PM UPDATE... SHOWERS WANING ALREADY AND HRRR HAS A GOOD HANDLE ON THIS TREND. THE SPRINKLES OUT THERE NOW MAY MAKE THE GROUND WET...BUT THEY ARE ALSO MOVING ALONG QUICKLY. THEREFORE A 20 POP IS ALL THAT IS NECESSARY FOR MOST OF THE NIGHT. HOWEVER...BY 09Z...SOME CONVECTION MAY DEVELOP TO OUR WEST AND SLIDE INTO THE NWRN COS. PREV... PLUME OF 1.5" PW POOLED AHEAD OF SHEARING 5H TROF WITHIN 850 MB CONVERGENCE ZONE IS MAINTAINING LIGHT SHOWER ACTIVITY ACROSS CENTRAL PA THIS AFTERNOON. THIS CONVERGENCE AND FORCING WILL WANE LATE TONIGHT...WITH DECREASING SHOWERS EXPECTED LATE TONIGHT THROUGH TUESDAY MORNING. WEAK FORCING IN VERY MOIST AMBIENT ENVIRONMENT SHOULD NOT PRODUCE ANY APPRECIABLE QPF TONIGHT...DESPITE THE COPIOUS DEEP LAYER MOISTURE. CLOUD COVER AND SURGING DWPT WILL TRANSLATE TO A MILD NIGHT FOR LATE SEPT...WITH MINS BTWN 60 AND 65F FOR MOST. && .SHORT TERM /8 AM THIS MORNING THROUGH 6 PM WEDNESDAY/... SET UP FOR TODAY IS LOOKING MORE AND MORE INTERESTING WITH TIME...WITH A HEAVY RAINFALL SCENARIO TAKING SHAPE FOR TONIGHT THROUGH WEDNESDAY. FIRST THINGS FIRST HOWEVER...GULF COAST UPPER CUTOFF WILL DIRECT A MORE IMPRESSIVE SURGE OF DEEP LAYER MOISTURE INTO SOUTH CENTRAL AND SOUTHEAST PA DURING THE DAY TODAY...WHILE A SLOW MOVING SFC FRONT SAGS SOUTHEASTWARD ACROSS THE EASTERN LAKES...REACHING NORTHWEST PA THIS AFTERNOON. THE RESULT WILL BE CONTINUED OVERCAST SKIES...BUT A GREATLY INCREASING PROBABILITY OF SHRA THIS AFTERNOON. THERE SHOULD BE SUFFICIENT CAPE FOR ISOLATED TSTORMS BY LATE THIS AFTERNOON AS THE UPSTREAM TROF AND DEEP MOISTURE DESTABLIZE THE WARM SECTOR...WHICH REACHES +15C AT 850 MB BY LATE AFTERNOON ACROSS MY SOUTH. CATEGORICAL POPS LOOK GOOD ACROSS MUCH OF CENTRAL PA BY LATE THIS AFTERNOON...WITH THE HEAVIEST RAINFALL COMING TONIGHT INTO WEDNESDAY /WHICH WILL UNDOUBTEDLY BE LOCALLY HEAVY/. TEMPS WILL BE RATHER MILD GIVEN THE TROPICAL AIR MASS...WITH HIGHS RANGING FROM UPPER 60S NORTH TO LOWER 70S SOUTHEAST. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... DID NOT CHANGE MUCH ON THIS PACKAGE. INCREASING CONCERN ABOUT HEAVY RAIN TUESDAY NIGHT INTO WED MORNING. THIS BASED LARGELY ON VISIBLE SATELLITE PICS THIS AFT...WHICH SHOW CLOUD ELEMENTS OVER EASTERN NC WORKING NW. SITUATION LOOKS LIKE A PRE EVENT. SOME MEMBERS OVER 6 INCHES OF RAIN...BUT THAT LOOKS A LITTLE HIGH. 1 TO 3 WITH SOME HIGHER AMTS LOOKS BETTER. CAN HANDLE THIS AMT OK...UNLESS ALL IN A SHORT TIME INTERVAL. LATER SHIFTS CAN ISSUE WATCHES IF NEEDED. DID UP POPS TUESDAY NIGHT AND WED AM...AND PUT CHC OF THUNDER IN FCST. DID NOT DO MUCH WITH TEMPERATURES. LATER WED INTO EARLY FRIDAY...LEAST CHC OF SHOWERS AND STORMS. STILL LOOKING WET FOR SAT...BUT STILL A LOT OF SPREAD IN THE MODELS. LOOKS LIKE THE WEEKEND SYSTEM WOULD LIFT OUT FAST ENOUGH TO HAVE PART OF SUNDAY SEEING SOME PARTIAL CLEARING. WENT WITH A DRY FCST FOR MONDAY. MORE DETAIL BELOW. INCREASING CONFIDENCE IN SIG RAINFALL ACROSS PARTS OF CENTRAL PA TUES NIGHT/WED...AS SLOW-MOVING COLD FRONT INTERACTS WITH PLUME OF TROPICAL MOISTURE. PWATS NR 3SD ABV NORMAL...COMBINED WITH MDL INSTABILITY AND SLOW MOVING FRONT SUPPORT THE IDEA OF FAIRLY WIDESPREAD 1+ INCH AMTS...WITH MUCH HIGHER LOCALIZED AMTS. GIVEN THE RECENT DRYNESS...WIDESPREAD FLOODING NOT A CONCERN. HOWEVER...WILL MENTION POTENTIAL OF LOCALIZED FLOODING IN THE HWO. CONFIDENCE IN LINGERING WET WX APPEARS TO BE INCREASING ACROSS CENTRAL PA LATE THIS WEEK...AS ALL MDLS HAVE CONVERGED ON IDEA OF A CUT OFF LOW FORMING OVR THE OHIO VALLEY WITH ASSOC SFC LOW CRAWLING UP THE MID ATL COAST. HAVE INCREASED POPS IN THE THU-SAT TIME FRAME...WITH THE HIGHEST POPS ACROSS THE SOUTHEAST COUNTIES. AFTER A VERY MILD MON-TUE...NORTHERLY FLOW/LOW LVL CAA IN WAKE OF COLD FRONT...COMBINED WITH POSSIBLE RAIN...SHOULD TRANSLATE TO TEMPS BLW CLIMO LATE NEXT WEEK...ESP DURING THE DAYTIME. && .AVIATION /07Z TUESDAY THROUGH SATURDAY/... LOW CEILINGS WILL CONTINUE TO EXPAND OVERNIGHT WITH WIDESPREAD MVFR TO IFR CONDITIONS SETTLIGN IN. WINDS WILL BE LIGHT GENERALLY FROM THE S/SE. LIMITED IF ANY IMPROVEMENT TO CONDITIONS ON TUE AS AREA OF RAIN EXPANDS OVER CENTRAL PA. MVFR/IFR CONTINUES ACROSS WESTERN AREAS AS RAIN ARRIVES EARY IN THE DAY...WITH IMPROVEMENT TO MVFR/VFR IN THE SE DURING THE AFTERNOON AS PRECIP ARRIVES LATER AND REMAINS MAINLY LIGHT UNTIL VERY LATE IN THE DAY. AN ISOLATED RUMBLE OF THUNDER WILL ALSO BE POSS...BUT PROB MUCH TOO LOW TO MENTION IN TERMINALS AT THIS TIME. PERIOD OF HEAVIEST RAIN WILL BE LATE THIS AFTERNOON THROUGH MIDDAY WED...WITH PERSISTENT WIDESPREAD REDUCTIONS TO CIGS AND VSBYS. SURFACE WINDS WILL BE FROM THE EAST TO SOUTHEAST AT SPEEDS OF GENERALLY 5-10MPH. CONDITIONS SHOULD GRADUALLY IMPROVE WEST TO EAST WEDNESDAY AFTERNOON AND EVENING. OUTLOOK... TUE...LOW CIGS/SHOWERS AND RAIN LIKELY...DEVELOPING WEST TO EAST. TUE NIGHT...WIDESPREAD REDUCTIONS IN RAIN. WED...WIDESPREAD REDUCTIONS IN RAIN EARLY. TAPERING TO SCT SHOWERS WITH GRADUAL IMPROVEMENT IN THE AFTERNOON. THU...MAINLY VFR/MFVR AM FOG AND ISOLD SHOWERS. FRI-SAT...CHC OF SHOWERS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...FITZGERALD/LAMBERT NEAR TERM...DANGELO/DEVOIR/LAMBERT SHORT TERM...DEVOIR/FITZGERALD LONG TERM...FITZGERALD/MARTIN AVIATION...RXR
Hazardous weather outlook, Sep 28, 6:30 AM EDT, 21 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 630 AM EDT MON SEP 28 2015 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-291030- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 630 AM EDT MON SEP 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SLOW MOVING COLD FRONT WILL PUSH THROUGH CENTRAL PENNSYLVANIA LATE TUESDAY AND EARLY WEDNESDAY. HEAVY SHOWERS AND POSSIBLE THUNDERSTORMS ACCOMPANYING THE FRONT WILL PRODUCE LOCALLY HEAVY RAINFALL AND A SLIGHT CHANCE OF FLOODING OF CREEKS AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 6:50 PM EDT | Areal Flood Advisory | CTP | Cameron, Clearfield, Clinton, Elk, McKean, Potter and 2 more | 6 hr |
Nearby
Flash Flood Watches in Pennsylvania, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.